Alert archive / Guam / High Surf Advisories in 2012

High Surf Advisory 2, NWS Guam

January 14, 2012

NWS Guam issued this high surf advisory at Jan 14, 2012, 6:59 PM CST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 6:59 PM CST (00:59 UTC)
Expired
Jan 16, 2012, 12:19 AM CST
In force
29 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WHMY40 PGUM 150059
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1059 AM CHST SUN JAN 15 2012

.OVERVIEW...LARGE NORTH SWELLS GENERATED BY FRESH WINDS SOUTH OF JAPAN
WILL CAUSE SURF TO RISE TO HAZARDOUS LEVELS ACROSS THE MARIANAS BY
NOON.

GUZ001>004-150800-
/X.NEW.PGUM.SU.Y.0002.120115T0059Z-120116T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
1059 AM CHST SUN JAN 15 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST MONDAY...

A HIGH SURF ADVISORY IS NOW IN EFFECT FOR NORTH FACING REEFS UNTIL
6 PM CHST MONDAY.

* SURF ALONG NORTH FACING SHORES WILL BUILD TO HAZARDOUS LEVELS OF 9
  TO 10 FEET BY NOON TODAY.

* SURF IS EXPECTED TO STAY AT THESE LEVELS THROUGH MONDAY MORNING...
  THEN GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$

CHAN

HTTP://WWW.PRH.NOAA.GOV/GUAM
3 follow-up statements
004 
WHMY40 PGUM 150548
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
348 PM CHST SUN JAN 15 2012

.OVERVIEW...LARGE NORTH SWELLS GENERATED BY STRONG WINDS SOUTH OF
JAPAN WILL MAINTAIN HAZARDOUS SURF ACROSS THE MARIANAS INTO MONDAY
AFTERNOON.

GUZ001>004-152000-
/X.CON.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
348 PM CHST SUN JAN 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY...

THE HIGH SURF ADVISORY REMAINS IN EFFECT ALONG NORTH FACING SHORES
UNTIL 6 PM CHST MONDAY.

* SURF ALONG NORTH FACING SHORES WILL STAY AT HAZARDOUS LEVELS OF
  9 TO 10 FEET THROUGH MONDAY NOON.

* SURF IS EXPECTED TO GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY
  MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$

CHAN

HTTP://WWW.PRH.NOAA.GOV/GUAM
517 
WHMY40 PGUM 151823
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
423 AM CHST MON JAN 16 2012

GUZ001>004-160630-
/X.CON.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
423 AM CHST MON JAN 16 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING. 

* SURF ALONG NORTH FACING SHORES WILL STAY AT HAZARDOUS LEVELS 
  OF 7 TO 9 FEET INTO THIS AFTERNOON. 

* SURF IS EXPECTED TO GRADUALLY SUBSIDE BELOW ADVISORY LEVELS BY 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE
ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING.

&&

$$


HTTP://WWW.PRH.NOAA.GOV/GUAM
269 
WHMY40 PGUM 160519
CFWMY 

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
319 PM CHST MON JAN 16 2012

.THE HIGH SURF ADVISORY HAS BEEN CANCELLED.

GUZ001>004-160630-
/X.CAN.PGUM.SU.Y.0002.000000T0000Z-120116T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
319 PM CHST MON JAN 16 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF
ADVISORY. 

BUOY DATA...MODEL GUIDANCE AND SURF REPORTS INDICATE THAT THE
NORTH SWELL HAS DECREASED AND THAT SURF HAS FALLEN BELOW HAZARDOUS
LEVELS ON NORTH FACING REEFS AND BEACHES.

$$

MCELROY

HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Jan 14, 1:48 PM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 1:48 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
548 AM CHST SUN JAN 15 2012

.SYNOPSIS...
SATELLITE SHOWS WEAK TRADE DISTURBANCE IN THE MARIANAS. SHOWERS
ARE SCATTERED ACROSS GUAM/ROTA WATERS...BUT ARE PREDOMINANTLY
LIGHT.

&&

.DISCUSSION...
VERY LITTLE CHANGE MADE TO PREVIOUS FORECAST...MAINLY TRIMMING
SCATTERED SHOWERS BACK TO JUST THIS MORNING...AND FOR GUAM AND
ROTA ONLY. MOSTLY CLOUDY SKIES SHOULD LAST THROUGH MON NIGHT AS
MID-LEVELS GRADUALLY DRY OUT.

&&

.MARINE...
WITH IPAN BUOY STILL REPORTING 6 TO 7 FT SEAS AND SATELLITE
ALIMETRY SHOWING 8 FT OR SO...LEFT MARINE GRIDS AT 8 TO 9 FT
COMBINED SEAS TODAY AND TONIGHT. THE 14/06Z WW3 TRIES TO BRING A
BRIEF SURGE OF 11 TO 13 FT NORTHEAST SWELL INTO SAIPAN ON
FRIDAY...BUT NOT PUTTING INTO GRIDS FOR NOW AS NO OBVIOUS SOURCE
IS EVIDENT IN THE GFS...AND THIS IS MUCH HIGHER THAN 14/00Z RUN.

&&

.EASTERN MICRONESIA...
THE ONLY WEATHER MAKER ACROSS EASTERN MICRONESIA IS CURRENTLY
SITUATED EAST OF MAJURO. THIS TRADE-WIND DISTURBANCE WILL PUSH
WESTWARD AND BRING LOW-END SCATTERED SHOWERS TO MAJURO MONDAY AND
MONDAY NIGHT AND PERHAPS TUESDAY ON KOSRAE. WILL WAIT FOR BETTER
MODEL SOLUTION AGREEMENT AND OBSERVE THE EVOLUTION OF THE SYSTEM
OVER THE NEXT 24 HRS BEFORE PUTTING IN SCATTERED WORDING FOR KOSRAE
TUESDAY. POHNPEI WILL REMAIN IN A RELATIVELY DRY PATTERN WITH
WIDESPREAD SHOWER ACTIVITY STAYING TO THE SOUTH THROUGH THE WEEK.

&&

.WESTERN MICRONESIA...
SHOWERS AND TSTMS ASSOCIATED WITH A DISTURBANCE SOUTH OF CHUUK WILL
STAY TO THE SOUTH OF THE AREA AS THE FEATURE MOVES WESTWARD. MODELS
ARE IN GOOD AGREEMENT WITH THIS DRY SCENARIO AND SATELLITE IMAGERY
SHOWS ONLY A LAYER OF CIRRUS STREAMING NORTHWESTWARD FROM DEEP
CONVECTION TO THE SOUTH. THE REMAINDER OF THE WEEK LOOKS FAIRLY
QUIET WITH JUST ISOLATED TRADE-WIND SHOWERS EXPECTED. A FEW
SHOWERS ARE DEVELOPING NORTH OF A NEAR-EQUATORIAL TROUGH TO THE
SOUTH OF KOROR. A MOSTLY DRY PATTERN APPEARS LIKELY FOR KOROR AND
YAP AS WELL WITH MODERATE ENE FLOW AND ISOLATED SHOWERS THROUGH
THIS WEEK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

MIDDLEBROOKE/WILLIAMS

Nearby

High Surf Advisories in Guam, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.